Hello :) This is a medication for POTS but says a possible side effect is increased cranial pressure... I have only been on it for two days and have been up all night because laying down is giving me the worst headache since surgery number three! It looks like this is a pretty mild med but I feel terrible. I just wondered if anyone else here has had any experience with having Chiari and taking this medication? I already know I have an issue with too much CSF because I have a pseudomeningocele (my second one from these surgeries). I have called my NS and am hoping he can help me figure out if this is safe because the cardiologist had never even heard of chiari when he diagnosed me and prescribed the meds for POTS.
Ive never heard of it, but I would def wait for your dr to call and talk with you about it, The whole canial pressure increase CANT be good for one with Chiari. I mean I am no doctor and I have nevr heard of it, but it just cant be good and of your cardiologist has never dealt with Chiari I would want to double check to be sure. Is it a med that you NEED to take at the moment or can it wait for you to talk with your dr.?
It is supposed to be taken at the same time every day but I have only taken it for two days so I don't feel like I need to bother. I agree with you fully, when I read that it freaked me out a bit. If I felt the cardiologist understood me I might feel more confident that it is just a med headache and I should deal with it but after three surgeries and still having the pseudo, I am just a bit afraid of strange new headaches! The last strange headache lead to an ambulance ride and emergency surgery! Of course my NS is not in the office today but they have already called me and are trying to get answers so I know I am on their "to do" list at least :) ... and I LOVE my NS, he is fantastic!
thats the worse part of chiari...sometimes u get meds to help one thing and it increases other symptoms---i just quit all of them...cant handle side effects.i am happy u have a great ns...wait for his answer until u go on with the meds
As usual I got to spell everything for the Dr. C*H*I*A*R*I then PSEUDOMENINGOCELE... he had NO CLUE. He seemed annoyed that I was sent to him before the test, he said people always meet him in the test but my PCP did not want me to do the tilt table unless someone knew my medical history. He even said he did not think that cardiologists should be doing tilt table testing... that makes you really want him as a Dr. doesn't it! I will keep taking the meds as long as my NS says I am safe :) I do trust him and his staff. I will let you know when I hear back.. I am hoping soon. I really don't want to have to take the pill right before bed! My headache is feeling better, now just dealing with some nausea.
NS contacted me and I am going to go back for a spinal tap to look at the current pressures! This will help to figure out if a shunt might help. I am so happy he personally contacted me and just confirms my belief and trust in my NS. I will set that up Monday and hopefully be able to get it done quickly. I am not looking forward to another spinal tap but if it leads to some answers than it will be worth it. I am off the medication and have no more massive headaches!
I think finding the pressure is to know if the NS can help with the POTS issues or if I need to go to someone else. I actually think it is good he will check the pressure just so that we know what is going on. He will not do a shunt unless he finds a problem. My next question will be about hyperadrenic POTS, and that is only because my blood pressure goes up instead of down like most. Then Selma I suppose it is worth testing for EDS as a cause??? All I know was that medication did NOT work at all, it made things worse. I do get some headaches with pain around my eyes but it is not constant. So even if I do have a pressure issue I would think it would be a small amount. We do know my head is producing too much fluid he says or I would not have this pseudo and NOT be getting low pressure headaches. I just think that hearing from my NS directly was very nice... it is good to know he is still trying to help me!! I am still thrilled the chiari cough headaches are gone because for me that was just terrible!!!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.